Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 7(1); 2009 > Article
A Case of Intoxication of Ingested Formalin
Seon-Hee Baek, Kyung-Hwan Kim, Jun-Seok Park, Dong-Wun Shin, Jun-Young Roh, Kyoung-Mi Lee, Ah-Jin Kim
Journal of The Korean Society of Clinical Toxicology 2009;7(1):38-40
DOI: https://doi.org/
Published online: June 30, 2009
  • 90 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Departments of Emergency Medicine, Inje University Ilsan Paik Hospital
2Departments of Emergency Medicine, Inje University Ilsan Paik Hospital
3Departments of Emergency Medicine, Inje University Ilsan Paik Hospital
4Departments of Emergency Medicine, Inje University Ilsan Paik Hospital
5Departments of Emergency Medicine, Inje University Ilsan Paik Hospital
6Departments of Emergency Medicine, Inje University Seoul Paik Hospital
7Departments of Emergency Medicine, Inje University Ilsan Paik Hospital

Formalin is a water-soluble, colorless, pungent, irritating and highly reactive gas. A 40% solution of formaldehyde in water, also known as formalin, is used as a disinfectant, antiseptic, deodorant, tissue fixative and embalming fluid. Ingestion can lead to immediate deleterious effects on almost all systems of the body including gastrointestinal tract, central nervous system, cardiovsacular system and hepato-renal system, causing gastrointestinal hemorrhage, cardiovsacular collapse, unconsciousness or convulsions, severe metabolic acidosis and acute respiratory distress syndrome. We treated a 39-year-old woman who ingested 300 ml formalin in a suicidal attempt. Despite hemodialysis, death occurred after 23 h.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology